Forums


Diagnosis

What the heck is happening…

  • By Lizzie

    I was recently diagnosed with RA. I had been feeling generally unwell, my hand was swollen slightly and I have had osteoarthritis in my hip and this was really playing up. I also had anaemia (down to 2 and should be between 10-20) while my ESR was 86.

    in just under 2.5 weeks I upped the iron intake (not with pills but with food and a natural iron supplements. I then had another blood test. The results showed my ESR rate is falling and has dropped by 30+ while my liver indicated signs of inflammation and this is also dropping. Personally, I have radically altered my diet and have massively increased the amount of omega 3. I think this has really helped.

    However, none of this is relevant to my rheumatologist and he has stated that I must take methotrexate and plaquanil and at very high doses and forever. Even if there was a remission, I am informed I must continue to take the methotrexate at 20mg and the hydroxychloriquine at 400mg. Forever. I am not impressed. While I am constantly reminded of my vulnerability and that I must take all these toxic drugs forever, it seems that every discussion I try to have is simply dismissed. I can’t get access to my full blood results and my x-rays are going to be discussed with me in 5 ( yes, in 5 ) months.

    In between times, I am expected to take these rather high doses. What does anyone think??????

    Reply Created with Sketch. reply
  • By Virginia Carner

    Sorry, new here, and I read the rules and I hope that I am abiding by them, I am also an RN and have some type of RA (I think mine may be mixed with lupus/lupus symptoms as both diseases run in my family), but you should be able to get your results from your tests…in theory, they should contact you if anything “important” is going on, but what they don’t know is how much you are stressing over not knowing (I would think that people that are experts dealing with people with autoimmune disease would understand how not having information from tests would cause stress and how it affects us…but that’s just me…and apparently you) 🙂 As a nurse, I was taught to empower the patient…advocate for them…on their behalf…maybe try another doctor? As a patient, I am exceptionally critical of doctors…I have seen the very great and I have seen the ones that I wouldn’t let treat my hamster in my career….I understand that humans share many characteristics, how we react to medications, situations, environment and ect is NOT one of those characteristics and for me at least, my doctor has to share my philosophy…hope, well instead of saying feel better, I’m going to say hope you remiss (all of you symptoms take a nice long vacation away) and piece and stress free harmony to you:)

    Reply Created with Sketch. reply
    • By Kelly Mack Moderator

      Thanks for posting Virginia. Really great to have your perspective as a nurse. I totally agree with you that there’s a mix of goof and bad doctors out there. The great ones really care about their patients and also are knowledgable. The bad ones should be avoided. Hope you have a healthier 2015!

      Reply Created with Sketch. reply
  • By GingerS

    If your Dr is making you uncomfortable. Then request another referral from your family Dr. You need a Dr that will explain what is happening and why. I have had Drs I can talk freely too and ones where I was afraid to say a word too. If you leave the Dr’s office and are not satisfied with his answers or feel uncomfortable in his treatment of you then it’s time to find another Dr. This disease is devastating as is. So you need a Dr you feel comfortable with, that will answer your questions. Hope this helps. Good luck to you.

    Reply Created with Sketch. reply